Alert archive / Michigan / Wind Chill Watches in 2014
Wind Chill Watch 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind chill watch at Jan 26, 2014, 3:53 PM EST for 23 counties in Michigan. It took effect at Jan 27, 2014, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 3:53 PM EST (20:53 UTC)
- In effect from
- Jan 27, 2014, 4:00 PM EST
- Expired
- Jan 27, 2014, 2:51 AM EST
- In force
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS43 KGRR 262053 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EST SUN JAN 26 2014 MIZ039-040-045-046-051-052-058-059-066-067-073-074-270500- /O.NEW.KGRR.WC.A.0002.140127T2100Z-140129T1200Z/ /O.EXT.KGRR.WW.Y.0009.000000T0000Z-140128T0000Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 353 PM EST SUN JAN 26 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. HAZARDOUS WEATHER... * SNOW ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE TONIGHT. * AREAS OF BLOWING SNOW DEVELOPING TONIGHT. * BITTER COLD ON THE WAY MONDAY AND TUESDAY WITH POTENTIAL FOR WIND CHILL READINGS TO REACH 20 TO 30 BELOW ZERO. IMPACTS... * TRAVEL WILL BE HAZARDOUS DUE TO SLIPPERY ROADS AS AIR TEMPERATURES PLUNGE INTO THE SINGLE DIGITS TONIGHT AND REMAIN STEADY ON MONDAY. * EXPECT REDUCED VISIBILITIES AS WESTERLY WINDS OF 15 TO 30 MPH CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. * FROSTBITE TIMES LESS THAN 30 MINUTES MONDAY AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ037-038-043-044-050-056-057-064-065-071-072-270500- /O.NEW.KGRR.WC.A.0002.140127T2100Z-140129T1200Z/ /O.EXT.KGRR.WW.Y.0009.000000T0000Z-140128T0000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY- VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS... SOUTH HAVEN...KALAMAZOO 353 PM EST SUN JAN 26 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. HAZARDOUS WEATHER... * SNOW ACCUMULATIONS OF 1 TO 4 INCHES TONIGHT...HIGHEST ALONG AND WEST OF HIGHWAY 131. * ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE ON MONDAY. * AREAS OF BLOWING SNOW WILL DEVELOP TONIGHT AS WESTERLY WINDS INCREASE TO 15 TO 30 MPH. * BITTER COLD ON THE WAY MONDAY AND TUESDAY WITH POTENTIAL FOR WIND CHILL READINGS TO REACH 20 TO 30 BELOW ZERO. IMPACTS... * TRAVEL WILL BE HAZARDOUS DUE TO SLIPPERY ROADS TONIGHT AND FOR THAT MATTER AT LEAST INTO TUESDAY DUE TO COLD TEMPERATURES AND SNOWFALL. * AREAS OF REDUCED VISIBILITIES CAN BE EXPECTED TONIGHT AS CONSIDERABLE BLOWING AND DRIFTING SNOW IS EXPECTED. * FROSTBITE TIMES LESS THAN 30 MINUTES MONDAY AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ DUKE
2 follow-up statements
205 WWUS43 KGRR 270206 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 906 PM EST SUN JAN 26 2014 MIZ039-040-045-046-051-052-058-059-066-067-073-074-271015- /O.CON.KGRR.WW.Y.0009.000000T0000Z-140128T0000Z/ /O.CON.KGRR.WC.A.0002.140127T2100Z-140129T1200Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 906 PM EST SUN JAN 26 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... HAZARDOUS WEATHER... * SNOW ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE OVERNIGHT. * AREAS OF BLOWING SNOW. * BITTER COLD ON THE WAY MONDAY AND TUESDAY WITH POTENTIAL FOR WIND CHILL READINGS TO REACH 20 TO 30 BELOW ZERO. IMPACTS... * TRAVEL WILL BE HAZARDOUS DUE TO SLIPPERY ROADS AS AIR TEMPERATURES PLUNGE INTO THE SINGLE DIGITS TONIGHT AND REMAIN STEADY ON MONDAY. * EXPECT REDUCED VISIBILITIES AS WESTERLY WINDS OF 15 TO 30 MPH CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. * FROSTBITE TIMES LESS THAN 30 MINUTES MONDAY AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ037-038-043-044-050-056-057-064-065-071-072-271015- /O.CON.KGRR.WW.Y.0009.000000T0000Z-140128T0000Z/ /O.CON.KGRR.WC.A.0002.140127T2100Z-140129T1200Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY- VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS... SOUTH HAVEN...KALAMAZOO 906 PM EST SUN JAN 26 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... HAZARDOUS WEATHER... * TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES TONIGHT. * ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE ON MONDAY. * AREAS OF BLOWING SNOW OVERNIGHT WITH WESTERLY WINDS OF 15 TO 30 MPH. * BITTER COLD ON THE WAY MONDAY AND TUESDAY WITH POTENTIAL FOR WIND CHILL READINGS TO REACH 20 TO 30 BELOW ZERO. IMPACTS... * TRAVEL WILL BE HAZARDOUS DUE TO SLIPPERY ROADS TONIGHT AND FOR THAT MATTER AT LEAST INTO TUESDAY DUE TO COLD TEMPERATURES AND SNOWFALL. * AREAS OF REDUCED VISIBILITIES CAN BE EXPECTED TONIGHT AS CONSIDERABLE BLOWING AND DRIFTING SNOW IS EXPECTED. * FROSTBITE TIMES LESS THAN 30 MINUTES MONDAY AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$
926
WWUS43 KGRR 270751
WSWGRR
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 AM EST MON JAN 27 2014
MIZ039-040-045-046-051-052-058-059-066-067-073-074-271600-
/O.UPG.KGRR.WC.A.0002.140127T2100Z-140129T1200Z/
/O.NEW.KGRR.WC.W.0002.140127T2100Z-140129T1200Z/
/O.CON.KGRR.WW.Y.0009.000000T0000Z-140128T0000Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
251 AM EST MON JAN 27 2014
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.
HAZARDOUS WEATHER...
* BITTER COLD TODAY THROUGH TUESDAY NIGHT. WIND CHILL READINGS
FALLING TO 10 TO 20 BELOW THIS MORNING THROUGH EARLY
AFTERNOON THEN DOWN TO 20 TO 30 BELOW FROM MID AFTERNOON TODAY
THROUGH TUESDAY NIGHT.
* AREAS OF BLOWING SNOW.
* ADDITIONAL SNOW ACCUMULATIONS TODAY OF LESS THAN TWO INCHES.
IMPACTS...
* TRAVEL WILL BE HAZARDOUS DUE TO SLIPPERY ROADS AS AIR
TEMPERATURES PLUNGE INTO THE SINGLE DIGITS TODAY.
* EXPECT REDUCED VISIBILITIES AS WEST NORTHWEST WINDS OF 15 TO 30
MPH CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW.
* FROSTBITE TIMES LESS THAN 30 MINUTES TODAY THROUGH TUESDAY NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL
COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD
CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE
IT IS 25 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL
HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON
SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.
* WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG.
* THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT
SLOW IN ICE AND SNOW.
&&
$$
MIZ037-038-043-044-050-056-057-064-065-071-072-271600-
/O.UPG.KGRR.WC.A.0002.140127T2100Z-140129T1200Z/
/O.NEW.KGRR.WC.W.0002.140127T2100Z-140129T1200Z/
/O.CON.KGRR.WW.Y.0009.000000T0000Z-140128T0000Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO
251 AM EST MON JAN 27 2014
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.
HAZARDOUS WEATHER...
* BITTER COLD TODAY THROUGH TUESDAY NIGHT. WIND CHILL READINGS
FALLING TO 10 TO 20 BELOW THIS MORNING THROUGH EARLY AFTERNOON
THEN DOWN TO 20 TO 30 BELOW FROM MID AFTERNOON TODAY THROUGH
TUESDAY NIGHT.
* AREAS OF BLOWING SNOW.
* ADDITIONAL SNOW ACCUMULATIONS TODAY OF 1 TO 3 INCHES.
IMPACTS...
* TRAVEL WILL BE HAZARDOUS DUE TO SLIPPERY ROADS AS AIR
TEMPERATURES PLUNGE INTO THE SINGLE DIGITS TODAY.
* EXPECT REDUCED VISIBILITIES AS WEST NORTHWEST WINDS OF 15 TO
30 MPH CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW.
* FROSTBITE TIMES LESS THAN 30 MINUTES TODAY THROUGH TUESDAY NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL
COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD
CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE
IT IS 25 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL
HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON
SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.
* WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG.
* THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO
ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN
ICE AND SNOW.
&&
$$
LAURENSWhat forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill watch went out at Jan 26, 3:43 PM EST, 10 minutes earlier.
Area forecast discussion, Jan 26, 3:43 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EST SUN JAN 26 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 342 PM EST SUN JAN 26 2014
WINTER WILL REMAIN VERY ENTRENCHED ACROSS LOWER MICHIGAN THE NEXT
SEVERAL DAYS AS COLD AIR SURGES ACROSS THE GREAT LAKES.
DANGEROUSLY COLD TEMPERATURES ARE EXPECTED WITH HIGHS NOT EXPECTED
TO MAKE IT OUT OF THE SINGLE DIGITS ON MONDAY AND TUESDAY. WE WILL
ONLY WARM INTO THE TEENS ON WEDNESDAY. WIND CHILL VALUES WILL DIP
INTO THE 15 TO 30 BELOW RANGE ON MONDAY AND LIKELY REMAIN THERE
THROUGH WEDNESDAY MORNING. THE COLDEST WIND CHILL VALUES WILL BE
FOUND AWAY FROM LAKE MICHIGAN IN THE CENTER OF THE STATE AND ALONG
INTERSTATE 94. SNOW WILL CONTINUE OFF LAKE MICHIGAN WITH
ACCUMULATIONS LIKELY ACROSS MUCH OF THE AREA TONIGHT. EXPECTING 1
TO AS MUCH AS 4 INCHES ACROSS THE AREA TONIGHT WITH THE HIGHER
TOTALS FALLING GENERALLY ALONG AND WEST OF HIGHWAY 131. THE LAKE
EFFECT WILL BECOME A BIT MORE FOCUSED TOWARDS THE LAKESHORE MONDAY
INTO TUESDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 342 PM EST SUN JAN 26 2014
HEADLINE DECISIONS WERE THE NUMBER ONE PRIORITY WITH THIS FORECAST
ISSUANCE. HAVE A NUMBER OF FACTORS TO CONSIDER INCLUDING LAKE
EFFECT SNOW...BLOWING SNOW...POOR ROAD CONDITIONS AND DANGEROUS WIND
CHILLS.
INHERITED A WINTER WEATHER ADVISORY FOR THE ENTIRE AREA AND GIVEN
THE COMBINATION OF FACTORS WILL HAVE OPTED TO EXTEND IT AREA WIDE
THROUGH MONDAY. MEDIA REPORTS IN THE EAST TOWARDS LANSING INDICATE
NUMEROUS ACCIDENTS EVEN WITH LOWER SNOWFALL TOTALS. EXPECT
DETERIORATING CONDITIONS TONIGHT AS WIND SWEPT LAKE EFFECT SWEEPS
ACROSS THE STATE GIVEN 35 KNOTS IN THE CLOUD LAYER. SNOW SHOWERS
WILL PENETRATE THE ENTIRE CWA. GIVEN ACCUMULATING SNOWS...POOR
ROAD CONDITIONS AND BLOWING AND DRIFTING SNOW THAT WILL BECOME AN
ISSUE TONIGHT SEE NO REASON NOT TO EXTEND THE ONGOING WINTER
WEATHER ADVISORY. THE HIGHEST SNOW FALL TOTALS MAY END UP ALONG
HIGHWAY 131 AS IS OFTEN THE CASE IN WINDS AT 35 KNOTS OR HIGHER IN
THE CLOUD LAYER. WINDS JUMP INTO THE 15 TO 30 MPH RANGE TONIGHT
AND THIS SHOULD RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW.
ROAD CONDITIONS SHOULD REMAIN POOR TONIGHT AS TEMPS PLUNGE BEHIND
THE COLD FRONT WHICH PUSHES EAST AROUND MIDNIGHT. WITH READINGS IN
THE SINGLE DIGITS ROAD CONDITIONS WILL BE MUCH LIKE THE EARLY
JANUARY EVENT...SLICK AND ICY...AS SALT IS NOT EFFECTIVE AT THESE
TEMPERATURES. THESE POOR ROAD CONDITIONS WILL STRETCH ALL THE WAY
INTO MID WEEK.
NEXT ORDER OF BUSINESS IS WHAT TO DO WITH THE DANGEROUS COLD
COMING FOR MONDAY AFTERNOON THROUGH TUESDAY NIGHT. COORDINATED
WITH NEIGHBORING OFFICES AND MATCHED DTX/S WIND CHILL WATCH FOR
THIS TIME FRAME. THE COLDEST VALUES WILL BE IN OUR EAST AND SOUTH
DURING THIS TIME FRAME WITH -30 TO -35 VALUES POSSIBLE MONDAY
NIGHT AND TUESDAY MORNING. DID NOT FEEL COMFORTABLE NOT HAVING A
WATCH OUT FOR VALUES THIS COLD. LATER SHIFTS MAY INCORPORATE HEADLINES
TOGETHER ESPECIALLY AFTER WE SEE HOW THE LAKE EFFECT UNFOLDS.
ANOTHER ISSUE WILL BE HOW TO HANDLE THE COLDER MORE LIKELY WIND
CHILL WARNING TYPE VALUES INLAND WITH THE BETTER SNOWS IN THE
WEST.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 319 PM EST SUN JAN 26 2014
WE'RE GOING TO SEE A WARMING TREND DURING THE PERIOD. TEMPERATURES
STILL WON'T CLIMB ABOVE NORMAL, BUT WILL BE QUITE A BIT HIGHER LATE
IN THE WEEK VERSUS EARLIER IN THE WEEK.
THE MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT IN SHOWING A
FLATTENING OF THE UPPER PATTERN. THAT SHOULD LIMIT THE ARCTIC
INTRUSIONS INTO LOWER MICHIGAN. HOWEVER MODELS STILL SHOW A COLD
FRONT MOVING THROUGH THURSDAY AFTERNOON AND ANOTHER WEAKER COLD
FRONT SATURDAY. THE REAL COLD AIR HOWEVER WILL REMAIN NORTH OF THE
CWA. NOT EXPECTING TOO MUCH SNOW DURING THE LONG TERM AS H8 TEMPS
NEAR -12C MIGHT NOT CREATE ENOUGH INSTABILITY FOR LES. HOWEVER WEAK
SHORT WAVES MOVING THROUGH THE FLOW COUPLED WITH THE TWO COLD FRONTS
CREATE LOW CHANCES FOR LIGHT SNOW. THE BEST CHANCE FOR LIGHT SNOW
APPEARS TO BE SATURDAY WHEN A DEEPER UPPER TROUGH MOVES ACROSS THE
GREAT LAKES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1235 PM EST SUN JAN 26 2014
A STRONG BLAST OF ARCTIC AIR WILL MOVE ACROSS LOWER MICHIGAN BY
EARLY EVENING. SHSN WILL DEVELOP AND WINDS WILL INCREASE RESULTING
IN FALLING VSBYS IN SHSN/BLSN. AFTER 00Z...VSBYS EXPECTED TO FALL
TO UNDER A MILE AT KMKG/KGRR AND 1-3SM ELSEWHERE.
&&
.MARINE...
ISSUED AT 342 PM EST SUN JAN 26 2014
GALE WARNING AND HEAVY FREEZING SPRAY WARNING THROUGH 900 AM ON
MONDAY AS STRONG WEST AND NORTHWEST WINDS INCREASE TONIGHT. SHOULD
BE FAIRLY SIGNIFICANT FREEZING SPRAY WITH 35-40 KNOT WINDS AND
TEMPERATURES DROPPING THROUGH THE TEENS F. LOOKING AT WAVES
BUILDING TO 10 TO 15 FEET IN ICE FREE AREAS. WINDS WILL FALL BELOW
GALE FORCE MONDAY MORNING BUT REMAIN IN THE 15 TO 30 KNOT RANGE
MUCH OF THE NEXT 3 DAYS. WE WILL CONTINUE TO MAKE ICE ON THE BIG
LAKE.
&&
.HYDROLOGY...
ISSUED AT 342 PM EST SUN JAN 26 2014
RIVERS LEVELS ARE STEADY OR SLOWLY FALLING ACROSS THE AREA. STABLE
ICE DEVELOPMENT WILL CONTINUE DUE TO A PROLONGED PERIOD OF COLD
WEATHER. THE ICE JAM THREAT IS LOW AND THERE IS NO CURRENT
INDICATIONS OF ANY ICE JAMS ON THE RIVER NETWORK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 PM EST MONDAY FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
WIND CHILL WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...HEAVY FREEZING SPRAY WARNING FROM 7 PM THIS EVENING TO 9 AM EST
MONDAY FOR LMZ844>849.
GALE WARNING FROM 7 PM THIS EVENING TO 9 AM EST MONDAY FOR
LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...WALTON
MARINE...DUKEHazardous weather outlook, Jan 26, 11:28 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1128 AM EST SUN JAN 26 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1128 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ROADS WILL REMAIN SLIPPERY AND SNOW PACKED. ADDITIONAL ACCUMULATIONS AROUND AN INCH ARE EXPECTED. WINDS WILL INCREASE OUT OF THE WEST LATE THIS AFTERNOON AND EVENING... RESULTING IN MORE BLOWING AND DRIFTING SNOW THAT WILL CONTINUE INTO TONIGHT. ADDITIONAL LAKE EFFECT SNOW TONIGHT WILL BRING ANOTHER 1 TO 3 INCHES OF SNOW MAINLY ALONG AND WEST OF A CADILLAC TO KALAMAZOO LINE. WIND CHILL VALUES TONIGHT WILL FALL TO 10 TO 15 BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WINTER WEATHER IS LIKELY MONDAY AND TUESDAY... FEATURING DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO ALONG WITH ADDITIONAL LAKE EFFECT SNOW AND BLOWING SNOW. SCHOOL AND BUSINESS CLOSURES ARE QUITE POSSIBLE DUE TO THE EXTREME COLD AND SHORT FROSTBITE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW TOTALS TO THE NATIONAL WEATHER SERVICE. LMZ844>849-270900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1128 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES ON LAKE MICHIGAN WILL BE HAZARDOUS THIS AFTERNOON AND TONIGHT. WINDS MAY REACH GALE FORCE FROM THE WEST NORTHWEST LATE TODAY AND TONIGHT. FREEZING SPRAY MAY ALSO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WINDS AND WAVES ALONG WITH OCCASIONAL FREEZING SPRAY AND SNOW SQUALLS WILL CONTINUE ON LAKE MICHIGAN THROUGH THE COMING WEEK. LAKE ICE WILL CONTINUE TO EXPAND IN COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE 93
In the hours before
Local storm report, Jan 26, 10:58 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 SW ROCKFORD 43.09N 85.60W
01/26/2014 M1.5 INCH KENT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 10:59 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ST. JOHNS 43.00N 84.56W
01/26/2014 M0.5 INCH CLINTON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:00 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 N HOPKINS 42.64N 85.76W
01/26/2014 M2.6 INCH ALLEGAN MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:01 AM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 ENE BROOKLYN 42.12N 84.21W
01/26/2014 M1.6 INCH JACKSON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:13 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1113 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
01/26/2014 M1.5 INCH VAN BUREN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 WNW GOODWELL TWP 43.61N 85.64W
01/26/2014 M1.3 INCH NEWAYGO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 SSW DUTTON 42.83N 85.59W
01/26/2014 M2.1 INCH KENT MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 6 WSW IONIA 42.96N 85.17W
01/26/2014 M0.9 INCH IONIA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 N HASLETT 42.77N 84.40W
01/26/2014 M0.5 INCH INGHAM MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 SSE MIDDLEVILLE 42.65N 85.44W
01/26/2014 M1.3 INCH BARRY MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
01/26/2014 M3.2 INCH ALLEGAN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0730 AM SNOW 2 WSW WALKER 42.99N 85.81W
01/26/2014 M2.3 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0820 AM SNOW 4 SSE OSHTEMO 42.21N 85.66W
01/26/2014 M4.5 INCH KALAMAZOO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW WSW ALLENDALE 42.97N 85.96W
01/26/2014 M4.5 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW 3 NNE TOMPKINS 42.41N 84.53W
01/26/2014 M0.9 INCH JACKSON MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:17 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM SNOW BLOOMINGDALE 42.38N 85.96W
01/26/2014 M2.1 INCH VAN BUREN MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0645 AM SNOW 5 WSW ROCKFORD 43.09N 85.64W
01/26/2014 M1.0 INCH KENT MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW HASTINGS 42.65N 85.29W
01/26/2014 M1.1 INCH BARRY MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW HOLLAND 42.78N 86.11W
01/26/2014 M3.0 INCH OTTAWA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 SE MUSKEGON 43.18N 86.20W
01/26/2014 M2.9 INCH MUSKEGON MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 WSW LANSING 42.72N 84.63W
01/26/2014 M0.2 INCH EATON MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW ST. JOHNS 43.00N 84.56W
01/26/2014 M0.5 INCH CLINTON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
01/26/2014 M3.2 INCH ALLEGAN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 SSE MIDDLEVILLE 42.65N 85.44W
01/26/2014 M1.3 INCH BARRY MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 N HASLETT 42.77N 84.40W
01/26/2014 M0.5 INCH INGHAM MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 6 WSW IONIA 42.96N 85.17W
01/26/2014 M0.9 INCH IONIA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 SSW DUTTON 42.83N 85.59W
01/26/2014 M2.1 INCH KENT MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 WNW GOODWELL TWP 43.61N 85.64W
01/26/2014 M1.3 INCH NEWAYGO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
01/26/2014 M1.5 INCH VAN BUREN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 ENE BROOKLYN 42.12N 84.21W
01/26/2014 M1.6 INCH JACKSON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 N HOPKINS 42.64N 85.76W
01/26/2014 M2.6 INCH ALLEGAN MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW GERALD R FORD ARPT 42.89N 85.53W
01/26/2014 M1.0 INCH KENT MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 3 SW ROCKFORD 43.09N 85.60W
01/26/2014 M1.5 INCH KENT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW GRANDVILLE 42.91N 85.76W
01/26/2014 M3.9 INCH KENT MI NWS EMPLOYEE
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW EAST GRAND RAPIDS 42.94N 85.61W
01/26/2014 M1.5 INCH KENT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW BIG RAPIDS 43.70N 85.48W
01/26/2014 M5.0 INCH MECOSTA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 WSW FREMONT 43.44N 86.02W
01/26/2014 M3.0 INCH NEWAYGO MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW REED CITY 43.87N 85.51W
01/26/2014 M1.0 INCH OSCEOLA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0730 AM SNOW 2 WSW WALKER 42.99N 85.81W
01/26/2014 M2.3 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0820 AM SNOW 4 SSE OSHTEMO 42.21N 85.66W
01/26/2014 M4.5 INCH KALAMAZOO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW 3 NNE TOMPKINS 42.41N 84.53W
01/26/2014 M0.9 INCH JACKSON MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW 1 NW BANGOR 42.33N 86.13W
01/26/2014 M3.0 INCH VAN BUREN MI PUBLIC
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW WSW ALLENDALE 42.97N 85.96W
01/26/2014 M4.5 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
&&
WHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 11:21 AM EST | Gale Warning | GRR | 25 hr | |
| Jan 26, 11:21 AM EST | Heavy Freezing Spray Warning | GRR | 4 days |
Nearby
Wind Chill Watches in Michigan, 2014Every wind chill watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.